I had sex earlier today and noticed I had a little blood on my panty , I've been on depo for 3 years , and I'm due for my next needle on Feb 13 ... What does this mean?!
First of all, in case you don't know, you shouldn't be on Depo for longer than 2 years, unless you are unable to manage any other option. This is to avoid long term problems, such as osteoporosis. If you want to stay on Depo, I'd suggest having a break for a year, & then restarting it.
I recommend that whilst anyone is on Depo, they take a good quality calcium supplement, that also contains magnesium & vitamin D (calcium can't be absorbed by the body, unless the other two are present in the right ratios).
All of that aside, the other way to stop any bleeding in between shots, is to bring your next few shots forward, so you're having them at more frequent intervals. The next shot you get, you have at 9 weeks since the last one. The one after that, you have at 10 weeks, & the one after that, at 11 weeks. This will stop any interim bleeding. This is something commonly used for when bleeding between shots, happens. It is quite common to get this when you've been on Depo a while. The spotting after sex is usually just the first time we notice the blood, because the cervix has been disturbed, encouraging the blood that is already waiting to come away, to do so.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I've been taking the depo-provera shoots for over 10 years and very seldom do I spot or have cycles?
Posted 3 Jun 2010 • 1 answer
Posted 8 Mar 2013 • 1 answer
Posted 1 Sep 2013 • 1 answer
Depo-Provera - I ended my period Oct. 3rd. And I got my first dose of depo provera on October 7th. I
Posted 15 Nov 2015 • 1 answer
Posted 16 Jul 2016 • 1 answer